| Model Number |
G22466 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/04/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
The gpso-7-11 couldn't get in the pancratic duct because the gpso-7-11 distal flap was folded.
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Mporter site establishment registration number: (b)(4).1.Device evaluation: 1 x gpso-7-11device of lot c1429338 was returned to cirl for a lab evaluation.It was returned opened in it¿s original packaging.2.Lab evaluation: the device involved in the complaint was evaluated in laboratory on 01st of february 2019.The returned device lab examination findings and observations can be referred through attached photos.In summary the following results were observed in the lab evaluation.All of the stent was there in one piece, no defects found.There were no defects observed on the stent.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.3.Image review: n/a.4.Documents review: the instructions for use, ifu (ifu0055-3) which accompanies this device instructs the end user to ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.The instructions for use, ifu (ifu0055-3) which accompanies this device instructions the end user to ¿gently ensure full extension of all side flaps.¿ there is sufficient evidence to suggest that the user did not follow the ifu.5.Root cause (possible): no defect was identified with the stent.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.The reason given by the user that they could not advance the stent due to folded flap on distal end would not cause advancement difficulties as the flaps have no impact on how the stent advances over the wire.As per additional information received on the 05th of march 2019, the user did not use the stent on the patient, it was discovered before use ¿they had confirmed that there was a problem with the product before using it¿ attached email ¿pr250850_additional questions responses 26 mar 2019¿ however, the issue the user experience with a distal flap being folded could have been due to an incorrect wire guide selection.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025.As per additional information received the user used a 0.025" wire guide.It is possible that using the incorrect size wire guide caused the user to inadvertently fold the stent and flap, when preparing the stent for the procedure, however it not possible to say this conclusively as there was no evidence on the stent that it was folded.Also if the user had ¿gently ensure full extension of all side flaps¿ as per the instructions for use this would have resulted in the distal flap being unfolded, should the above situation have occurred.6.Summary: complaint is confirmed based on customer testimony.The patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.